MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zkb00, 19.0 diopter intraocular lens (iol) was implanted into the patient right eye.Post-operatively, the results were not as intended.The patient complained of blurred vision and could not read.There were no injuries and no additional intervention was performed.At the 1-month post-op visit, the patient was 20/40-1 uncorrected visual acuity (ucva); +1.00+0.25x35 manifest refraction, +0.75+0.50x39 auto refraction.Uncorrected vision near (ucvn) was j10 @ 16 inches.Best corrected final visual acuity (va) was 20/25; final near va was j1-1 @ 16 inches, distance 20/25.It was reported there was no malfunction with the iol.The surgeon then performed an iol exchange to a zkb00, 21.0 diopter size.No report of incision enlargement, vitrectomy and sutures done.No patient post-op injury.No additional information was provided.
 
Additional Manufacturer Narrative
New information received and it was learned that the incision was enlarged very slightly during the explant.The customer could not remember if a stitch/suture was used.Also, it was learnt that the patient was 20/30 uncorrected (uc), j2 at one week post op.At four weeks post-exchange, the patient is happy and has had no issues with the computer or dashboard with the newly implanted model zkb00 lens.Plan is to use a model zlboo for the second eye to achieve better near reading vision.Patient code 3191: incision enlargement.Device available for evaluation ¿ yes, returned to manufacturer on 6/12/2019.Device returned to manufacturer ¿ yes.Device evaluation: the returned sample was received within its replacement lens¿ daisy wheel kept inside of a plastic jar.A visual inspection of the lens showed trace of ophthalmic viscosurgical device (ovd) as well as a scratch across the optic surface.The lens was cleaned with purified water and dried with compressed air to ease inspection.Further inspection under magnification shows a small cut on the lens, most probably made to aid in explant.The reported issue could not be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8630149
Report Number3011852734-2019-00110
Device Sequence Number11266970
Product Code MFK
UDI-Device Identifier05050474560062
UDI-Public(01)05050474560062(17)210704
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2021
Device Model NumberZKB00
Device Catalogue NumberZKB00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer06/07/2019
10/25/2020
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/03/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005